March 26th, 2013

When Do Side Effects Start/ When Should EBF Moms Take Preggo Test?

Hi all, I just had Mirena inserted last week at 11 weeks post-partum. So far I have not experienced any pain (including during and immediately after insertion) or side effects. I was wondering if there is a certain point by which side effects usually set in if you are going to get them. When (if ever) can I know if I am in the clear? I haven't been too sensitive to hormonal birth control in the past, but I did try Nora B after my three year old was born and noticed that I felt much more upbeat after switching to a diaphragm.

Also, I did have a period before insertion, but after my son my periods were all over the place for the first few months. Sometimes I would get them two weeks apart and sometimes a couple of months apart. I know Bayer recommends taking a pregnacy test after your first missed period, but since I am exclusively breastfeeding, there is no knowing when it would have come if I hadn't gotten Mirena. If you got Mirena post-partum and were EBF, did you take a pregnancy test in the first month or so after insertion? If so when did you take it?
  • eizoop

Completely NUTS before my periods now!!

Since I started my period 10 years ago (WOW! Has it really been that long??), I've always had a very mild emotional reaction to the hormone change (sometimes, I'd even feel happier than usual). I've been on various types of Pill, and they've never given me bad emotions before, during, or after my visit with Aunt Irma (even though I hate that jerk!).

I got my Paragard in early February of this year, and this is my second period since insertion. I quit the Pill in October, and this will be my 6th "hormone-free" period. Last time I was about to start my period (Paragard period #1), I FREAKED OUT for about 3 days. I was crying, yelling, angry, frustrated, anxious, stressed, depressed - just about everything BAD that you can think of. The emotional hurricane ended on the second day of my flow, thank goodness. I'm on day two of my second Paragard period, and the same thing happened this time, except much worse! I was an absolute mess from Thursday morning until Monday evening, and now (Tuesday evening) I'm back to normal.

Is this supposed to happen? I didn't think it would mess with my PMS since it's hormone-free. This is absolutely awful, and I don't understand why it's happening! I was perfectly fine with and without the Pill. Is my body just in freakout mode because there's a hunk of copper hanging out inside it now? Is it purely coincidental and my PMS symptoms are just changing as I get older? Anyone have any ideas?

Also, if anyone has any tips on how to control these wild emotions, I would be GREATLY appreciative (my boyfriend would be, too!). I've never had to deal with this before, so I don't know what to do!

Thanks, everyone :)

IUD Drama...

So I got my Mirena placed March 7 at 8 weeks PP. Before my IUD I was on Quasense. Since getting my IUD put in, i've had a non stop medium flow period that started the day after I got it placed. I know that IUDs need some getting used to and all that, but how long is this bleeding supposed to last? It's getting annoying, and occasionally i'll get some insane cramps like the ones I had after it was placed. I called my usual OBGYN, who said I should call planned parenthood (they placed it since she doesnt deal with IUDs) and so I called on Friday. They said they would call me yesterday, and I waited and waited and got no call. So I called back today, and was told to expect a call back. Nothing. I'm getting even more annoyed. Has anyone else bled like this?